MAUDE Adverse Event Report: CAREFUSION, INC BD¿ REGIONAL ANESTHESIA TRAY SPN WHIT27G3.5; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC BD¿ REGIONAL ANESTHESIA TRAY SPN WHIT27G3.5; ANESTHESIA CONDUCTION KIT
Catalog Number 405727
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd¿ regional anesthesia trays spn whit27g3.5 were "contaminated".There was no report of exposure, injury, or medical intervention.
 
Additional Manufacturer Narrative
Medical device lot #: 0001180002.Medical device expiration date: 4/30/2020.Device manufacture date: unknown.Medical device lot #: 0001206284.Medical device expiration date: 6/30/2020.Device manufacture date: unknown.Medical device lot #: 0001231457.Medical device expiration date: 9/30/2020.Device manufacture date: unknown.Medical device lot #: 0001221728.Medical device expiration date: 8/31/2020.Device manufacture date: unknown.Four samples were returned for evaluation.A visual evaluation of the samples confirmed the following: the sample from lot 0001180002 had debris on the 3ml syringe (debris identity could not be confirm by the investigation but appears to be residual debris from the shipping container), the sample from lot 0001206284 had damage to the pvp iodine component causing it to leak within the tray.The sample from lot 0001231457 contained a hair within the tray.Evaluation of the sample from lot 0001221728 was unable to confirm the reported failure mode for this sample.For the identified hair, the most probable cause for the hair was identified as an inadvertent transfer of hair from the applicable manufacturing associate to the affected tray.For the identified debris on the syringe, the most probable cause for the debris was transfer of debris from the shipping container to the affected component prior to placement within the finished good tray.The most probable source for the damaged prep component is damage during transit prior to receipt at the customer.Based on the identified probable root causes, all affected manufacturing associated will receive employee awareness training regarding the identified failure mode and probable root causes.A review of the applicable device history records demonstrated all inspection results passed per the dhr process and no anomalies were noticed during production.
 
Event or Problem Description
It was reported that the bd regional anesthesia trays spn whit27g3.5 were "contaminated".There was no report of exposure, injury, or medical intervention.

Brand Name
BD¿ REGIONAL ANESTHESIA TRAY SPN WHIT27G3.5
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key7970874
Report Number1625685-2018-00044
Device Sequence Number1774354
Product Code CAZ
UDI-Device Identifier00382904057275
UDI-Public00382904057275
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number405727
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;